Alert archive / Washington / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 7, 2024, 6:08 PM PDT for Chelan County, Okanogan County, Washington. It took effect at Jul 8, 2024, 12:00 PM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2024, 6:08 PM PDT (01:08 UTC)
- In effect from
- Jul 8, 2024, 12:00 PM PDT
- Expired
- Jul 9, 2024, 11:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Okanogan County, WA
The radar
The Seattle radar (KATX), 172 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3396 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS86 KOTX 080108 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 608 PM PDT Sun Jul 7 2024 ...HOT, DRY, UNSTABLE CONDITIONS ALONG THE EAST SLOPES OF THE CASCADES MONDAY AND TUESDAY... WAZ696>698-081800- /O.NEW.KOTX.FW.W.0003.240708T1900Z-240710T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- 608 PM PDT Sun Jul 7 2024 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 11 PM PDT TUESDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697, 698)... The National Weather Service in Spokane has issued a Red Flag Warning for unstable thermal trough, which is in effect from noon Monday to 11 PM PDT Tuesday. * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697) and Fire Weather Zone 698 East Washington North Cascades (Zone 698). * Timing: 12 PM PDT Monday through 11 PM PDT Tuesday * Relative Humidities: Minimum values 8 to 16 percent in the valleys and 14 to 23 percent over the higher terrain. Poor overnight humidity recovery. * Temperatures: High temperatures 100 to 108 in the valleys, 80s and 90s in the mountains. * Impacts: Hot, dry, and unstable conditions will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of hot, dry, and unstable conditions can contribute to extreme fire behavior. && $$
5 follow-up statements
689 WWUS86 KOTX 081032 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 332 AM PDT Mon Jul 8 2024 ...HOT, DRY, UNSTABLE CONDITIONS ALONG THE EAST SLOPES OF THE CASCADES MONDAY AND TUESDAY... ...FIRE WEATHER WATCH FOR WIND AND LOW HUMIDITY WEDNESDAY AFTERNOON AND EVENING IN CENTRAL WASHINGTON... WAZ696-697-090015- /O.NEW.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ /O.CON.KOTX.FW.W.0003.240708T1900Z-240710T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- 332 AM PDT Mon Jul 8 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT TUESDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696) and Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697). * Winds: Monday-Tuesday: 4-10 mph. A weak push of northwest winds Tuesday evening 10-15 mph. On Wednesday: west to northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: Monday-Tuesday: 8 to 14 percent in the valleys and 14 to 23 percent over the higher terrain. Wednesday: 10 to 15 percent in the valleys and 15 to 25 percent in the higher terrain. Poor overnight humidity recovery. * Temperatures: High temperatures 100 to 108 in the valleys, 80s and 90s in the mountains. * Impacts: hot, dry, and unstable conditions Monday and Tuesday then wind on Wednesday will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ698-090015- /O.CON.KOTX.FW.W.0003.240708T1900Z-240710T0600Z/ East Washington North Cascades (Zone 698)- 332 AM PDT Mon Jul 8 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT TUESDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697, 698)... * Affected Area: Fire Weather Zone 698 East Washington North Cascades (Zone 698). * Relative Humidities: Minimum values 10 to 16 percent in the valleys and 14 to 23 percent over the higher terrain. Poor overnight humidity recovery. * Temperatures: High temperatures 97 to 104 in the valleys, 80s and 90s in the mountains. * Impacts: Hot, dry, and unstable conditions will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of hot, dry, and unstable conditions can contribute to extreme fire behavior. && $$ WAZ703>707-090015- /O.NEW.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 332 AM PDT Mon Jul 8 2024 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY, METHOW VALLEY, FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES, AND WESTERN COLUMBIA BASIN (FIRE WEATHER ZONES 703,704,705,706,707).. The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703), Fire Weather Zone 704 Methow Valley (Zone 704), Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 13 to 20 mph with gusts up to 35 mph. In the Okanogan Valley, winds starting off south 10 to 18 mph and shifting to west 10 to 20 mph. * Relative Humidities: 8 to 15 percent. * Impacts: Any new or existing fires will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
436 WWUS86 KOTX 082110 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 210 PM PDT Mon Jul 8 2024 ...HOT, DRY, UNSTABLE CONDITIONS ALONG THE EAST SLOPES OF THE CASCADES MONDAY AND TUESDAY... ...FIRE WEATHER WATCH FOR WIND AND LOW HUMIDITY WEDNESDAY AFTERNOON AND EVENING IN CENTRAL WASHINGTON... WAZ696-697-091400- /O.CON.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ /O.CON.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- 210 PM PDT Mon Jul 8 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696) and Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697). * Winds: Through Tuesday: 4-10 mph. A weak push of northwest winds Tuesday evening 10-15 mph. On Wednesday: west to northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: Through Tuesday: 8 to 14 percent in the valleys and 14 to 23 percent over the higher terrain. Wednesday: 10 to 15 percent in the valleys and 15 to 25 percent in the higher terrain. Poor overnight humidity recovery. * Temperatures: High temperatures 100 to 108 in the valleys, 80s and 90s in the mountains. * Impacts: hot, dry, and unstable conditions through Tuesday then wind on Wednesday will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ698-091400- /O.CON.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ East Washington North Cascades (Zone 698)- 210 PM PDT Mon Jul 8 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697, 698)... * Affected Area: Fire Weather Zone 698 East Washington North Cascades (Zone 698). * Relative Humidities: Minimum values 10 to 16 percent in the valleys and 14 to 23 percent over the higher terrain. Poor overnight humidity recovery. * Temperatures: High temperatures 97 to 104 in the valleys, 80s and 90s in the mountains. * Impacts: Hot, dry, and unstable conditions will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of hot, dry, and unstable conditions can contribute to extreme fire behavior. && $$ WAZ703>707-091400- /O.CON.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 210 PM PDT Mon Jul 8 2024 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY, METHOW VALLEY, FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES, AND WESTERN COLUMBIA BASIN (FIRE WEATHER ZONES 703,704,705,706,707).. The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703), Fire Weather Zone 704 Methow Valley (Zone 704), Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 13 to 20 mph with gusts up to 35 mph. In the Okanogan Valley, winds starting off south 10 to 18 mph and shifting to west 10 to 20 mph. * Relative Humidities: 8 to 15 percent. * Impacts: Any new or existing fires will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
322 WWUS86 KOTX 091233 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 533 AM PDT Tue Jul 9 2024 ...HOT, DRY, UNSTABLE CONDITIONS ALONG THE EAST SLOPES OF THE CASCADES MONDAY AND TUESDAY... ...FIRE WEATHER WATCH FOR WIND AND LOW HUMIDITY WEDNESDAY AFTERNOON AND EVENING IN CENTRAL WASHINGTON... WAZ696-697-100045- /O.CON.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ /O.CON.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- 533 AM PDT Tue Jul 9 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696) and Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697). * Winds: Through Tuesday: 4-10 mph. A weak push of northwest winds Tuesday evening 10-15 mph. On Wednesday: west to northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: Tuesday: 8 to 14 percent in the valleys and 14 to 23 percent over the higher terrain. Wednesday: 10 to 15 percent in the valleys and 15 to 25 percent in the higher terrain. Poor overnight humidity recovery. * Temperatures: High temperatures 100 to 108 in the valleys, 80s and 90s in the mountains. * Impacts: hot, dry, and unstable conditions through Tuesday then wind on Wednesday will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ698-100045- /O.CON.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ East Washington North Cascades (Zone 698)- 533 AM PDT Tue Jul 9 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697, 698)... * Affected Area: Fire Weather Zone 698 East Washington North Cascades (Zone 698). * Relative Humidities: Minimum values 10 to 16 percent in the valleys and 14 to 23 percent over the higher terrain. Poor overnight humidity recovery. * Temperatures: High temperatures 97 to 104 in the valleys, 80s and 90s in the mountains. * Impacts: Hot, dry, and unstable conditions will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of hot, dry, and unstable conditions can contribute to extreme fire behavior. && $$ WAZ703>707-100045- /O.CON.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 533 AM PDT Tue Jul 9 2024 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY, METHOW VALLEY, FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES, AND WESTERN COLUMBIA BASIN (FIRE WEATHER ZONES 703,704,705,706,707).. The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703), Fire Weather Zone 704 Methow Valley (Zone 704), Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 13 to 20 mph with gusts up to 35 mph. In the Okanogan Valley, winds starting off south 10 to 18 mph and shifting to west 10 to 20 mph. * Relative Humidities: 8 to 15 percent. * Impacts: Any new or existing fires will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
271 WWUS86 KOTX 092030 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 130 PM PDT Tue Jul 9 2024 ...HOT, DRY, UNSTABLE CONDITIONS ALONG THE EAST SLOPES OF THE CASCADES TODAY... ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY WEDNESDAY AFTERNOON AND EVENING IN CENTRAL WASHINGTON... WAZ696-697-100630- /O.UPG.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ /O.NEW.KOTX.FW.W.0004.240710T2100Z-240711T0600Z/ /O.CON.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- 130 PM PDT Tue Jul 9 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT,DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... The National Weather Service in Spokane has issued a Red Flag Warning for Gusty Wind and low relative humidity, which is in effect from 2 PM to 11 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. This is in addition to the ongoing Red Flag warning for Hot, Dry, and Unstable conditions that is in effect today until 11 pm tonight. * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696) and Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 7 to 20 percent in the valleys and 20 to 32 percent over the higher terrain. * Temperatures: High temperatures 100 to 108 in the valleys, 80s and 90s in the mountains. * Impacts:hot, dry, and unstable conditions through 11 pm tonight then wind on Wednesday will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ703>707-100630- /O.UPG.KOTX.FW.A.0003.240710T2100Z-240711T0600Z/ /O.NEW.KOTX.FW.W.0004.240710T2100Z-240711T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 130 PM PDT Tue Jul 9 2024 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY, METHOW VALLEY, FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES, AND WESTERN COLUMBIA BASIN (FIRE WEATHER ZONES 703,704,705,706,707)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 11 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703), Fire Weather Zone 704 Methow Valley (Zone 704), Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 8 to 14 percent. * Temperatures: Up to 106. * Impacts: Any new or existing fires will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ698-100600- /O.CON.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ East Washington North Cascades (Zone 698)- 130 PM PDT Tue Jul 9 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697, 698)... * Affected Area: Fire Weather Zone 698 East Washington North Cascades (Zone 698). * Relative Humidities: 8 to 23 percent. * Temperatures: High temperatures 97 to 104 in the valleys, 80s and 90s in the mountains. * Impacts:Hot, dry, and unstable conditions will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of hot, dry, and unstable conditions can contribute to extreme fire behavior. && $$
377 WWUS86 KOTX 100613 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1113 PM PDT Tue Jul 9 2024 ...HOT, DRY, UNSTABLE CONDITIONS ALONG THE EAST SLOPES OF THE CASCADES TODAY... ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY WEDNESDAY AFTERNOON AND EVENING IN CENTRAL WASHINGTON... WAZ696-697-101415- /O.EXP.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ /O.CON.KOTX.FW.W.0004.240710T2100Z-240711T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- 1113 PM PDT Tue Jul 9 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY FOR HOT,DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... ...RED FLAG WARNING HAS EXPIRED FOR HOT,DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 696, 697)... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696) and Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 7 to 20 percent in the valleys and 20 to 32 percent over the higher terrain. * Temperatures: High temperatures 100 to 108 in the valleys, 80s and 90s in the mountains. * Impacts: Hot, dry, and unstable conditions through 11 pm tonight then wind on Wednesday will lead to the potential for rapid fire growth on any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ698-100715- /O.EXP.KOTX.FW.W.0003.000000T0000Z-240710T0600Z/ East Washington North Cascades (Zone 698)- 1113 PM PDT Tue Jul 9 2024 ...RED FLAG WARNING HAS EXPIRED FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN CASCADES (FIRE WEATHER ZONES 698)... Conditions will remain hot and dry through Wednesday. $$ WAZ703>707-101415- /O.CON.KOTX.FW.W.0004.240710T2100Z-240711T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 1113 PM PDT Tue Jul 9 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY, METHOW VALLEY, FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES, AND WESTERN COLUMBIA BASIN (FIRE WEATHER ZONES 703,704,705,706,707)... * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703), Fire Weather Zone 704 Methow Valley (Zone 704), Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: As low as 8 percent. * Temperatures: Up to 108. * Impacts: Any new or existing fires will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 7, 3:48 PM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 3:48 PM PDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
348 PM PDT Sun Jul 7 2024
.SYNOPSIS...
Weather conditions are expected to be hot and dry the next seven
days. Winds will be light through Tuesday. Breezy to gusty winds
return Wednesday with increasing fire weather concerns.
&&
.DISCUSSION...
Rest of today through Wednesday: An unusually strong and persistent
ridge of high pressure will continue to bring hot and dry conditions
across the Inland Northwest. The hottest days will be on Tuesday and
Wednesday with afternoon temperatures ranging from 100 to 110
degrees regionwide. Winds will be light to start off the week, but
will pick up once the ridge begins to flatten late in the day on
Wednesday. After several very hot days and with dry air still in
place, rapid fire spread will be a concern once those winds start to
increase. The Cascade gaps and western Columbia Basin will see the
strongest winds, but the rest of the region will experience a
noticeable increase in winds as well. Uncertainty remains as to how
strong exactly the winds will be. They may or may not meet the
criteria for issuing fire weather highlights.
With such warm temperatures and high mixing heights, we'll see quite
a jump in the amount of smoke generated by the Pioneer Fire south of
Stehekin. This will likely result in poor air quality for the Lake
Chelan area. Each night, the smoke will settle in the lake basin and
drift down toward Manson. During the day, the smoke will shift back
toward the north end of the lake. There is a chance the smoke will
seep over into the Methow Valley as well. The latest air quality
readings and smoke outlooks can be found at fire.airnow.gov.
Wednesday night through Saturday: Our stretch of hot and dry weather
will last through at least next weekend, though the second half of
the week won't be quite as hot as the first. High temperatures will
cool 5 to 10 degrees from Wednesday to Thursday, putting most
locations in the 90s. The deeper Columbia Basin, Okanogan Valley,
and L-C Valley may still see a few readings in the 100s. Low
temperatures will be cooler as well, dropping back into the 50s and
60s by Thursday night. The "cooldown" may not last long though. Most
models are showing temperatures rebounding Friday into next weekend.
/Fewkes
&&
.AVIATION...
00Z TAFS: VFR conditions will prevail.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in
VFR conditions.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 64 100 67 103 69 104 / 0 0 0 0 0 0
Coeur d'Alene 63 95 66 99 67 101 / 0 0 0 0 0 0
Pullman 60 95 64 100 66 99 / 0 0 0 0 0 0
Lewiston 69 104 72 109 74 109 / 0 0 0 0 0 0
Colville 56 97 59 101 61 102 / 0 0 0 0 0 0
Sandpoint 58 92 61 97 61 98 / 0 0 0 0 0 0
Kellogg 65 93 69 97 70 100 / 0 0 0 0 0 0
Moses Lake 64 103 67 107 69 107 / 0 0 0 0 0 0
Wenatchee 70 104 74 107 75 103 / 0 0 0 0 0 0
Omak 67 105 70 108 71 107 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 10 PM PDT Wednesday for Central Panhandle
Mountains-Northern Panhandle.
Excessive Heat Warning until 10 PM PDT Wednesday for Coeur
d'Alene Area-Idaho Palouse-Lewis and Southern Nez Perce
Counties-Lewiston Area.
WA...Heat Advisory until 10 PM PDT Wednesday for Northeast Mountains-
Okanogan Highlands-Western Chelan County.
Excessive Heat Warning until 10 PM PDT Wednesday for Central
Chelan County-Lower Garfield and Asotin Counties-Moses Lake
Area-Northeast Blue Mountains-Okanogan Valley-Spokane Area-
Upper Columbia Basin-Washington Palouse-Waterville Plateau-
Wenatchee Area-Western Okanogan County.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:32 AM PDT | Fire Weather Watch | OTX | Adams, Chelan, Douglas, Grant, Okanogan | 34 hr |
Nearby
Red Flag Warnings in Washington, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.